Any advice

well after being on t3 for a good few months 'ive decided to go back on thyroxine why i hear you all say, the truth is im afraid last week i ended up in out of hours with a mysterious rash, wheals types thing big red lumps sore to touch on both legs and the docs said it was a allergic reaction to something sent me home with antihistamine the next day i could hardly walk my right knee had swollen and stiffen up it got worse as the day went on got really worried decided to go to A&E as it was a bank holiday they done all the usual things and question and where saying it could be this and that, then a medical doctor came to see me straight away she said it was Erythema Nodosuma which I never heard of and seemingly its very rare painkillers and rest and had to go back the next day. The next day was the same knee stiff and sore went to hospital and they could give me no answers as to what had caused this and said i might never find out, the knee is getting better everyday and the red wheals are fading now more like bruises. So the reason I went back to thyroxine is incase they blame it on the T3 which I know is not true and don't treat me cause im self medicating. Sorry for the long post any help or answers would be greatly appreciated thanks

10 Replies

oldestnewest
  • Mags1867,

    You won't be refused treatment for non-thyroidal illnesses because you are self-medicating T3. If you felt better on T3 I would resume taking it. There's no suggestion that T3 causes erythema nodosum.

    dermnetnz.org/vascular/eryt...

  • Going to try thyroxine just now i had been feeling better on T3 afew months ago but recently haven't been and tried uping it slightly and it didnt help so went back to taking 50 T3 and 25 thyroxine that was the dose i had felt the best on

  • Could also be that you actually had HIVES as that produces red wheels for no apparent reason although for my husband it was walking into a house that had been saturated with air freshner ..............chemicals and thyroid simply do not go together

  • no it was definately Erythema Nodosuma

  • I had EN when I was hyper with Graves, I literally couldn't walk as it mainly flared up on my ankles but I had it in several different places. I kept getting flare ups as long as I was hyper. I hope you get over it soon but be aware it can return anytime.

  • We do get a bit nervous as we believe we're going against 'the rules' but do as you feel comfortable with. They might well be disapproving if you tell them you are taking T3.

    As you have been taking T3 for several months it doesn't sound as if it was the T3 that caused the wheals it unless you have switched brands recently. You could still add some T3 to your levo and it could be that you have been taking a dose which is a little to small for your needs which results in painful knees..

  • I'd be trying Natural Dedicated Thyroid or Armour before I went back of the horrible %^&*hit Thyroxin

  • where can i get that

  • google is your friend, also go see compounding chemists in your region and ask if they have it and which doctors prescribe.

  • trust me theres no doctors in this area which would prescribe and have googled

You may also like...